You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
LARGE DEFORMATIONS OF A HEAVY CANTILEVER
Quarterly of Applied Mathematics
Vol. 39, No. 2 (July 1981), pp. 261-273
Published by: Brown University
Stable URL: http://www.jstor.org/stable/43637413
Page Count: 13
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
A cantilever of uniform cross-section and density is held at an angle α at one end. The shape of the cantilever depends heavily on α and a nondimensional parameter K Perturbations on the elastica equations for small and large K show good agreement with exact numerical integration. It is found that whenever K reaches a critical value, bifurcations of the solutions occur. This nonuniqueness can be observed by the flipping phenomena as α is increased.
Quarterly of Applied Mathematics © 1981 Brown University